MAUDE Adverse Event Report: SYNTHES GMBH DRILL BIT Ø4.2 CALIBR L145 3FLUTE F/QUIC

SYNTHES GMBH DRILL BIT Ø4.2 CALIBR L145 3FLUTE F/QUIC
Catalog Number 03.010.104
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported two (2) 4.2 mm calibrated drill bit, 145 mm long, broke at the tip while being used to drill distal locking devices.Two fragments remained embedded in the patient's bone.A short retaining pin for a screwdriver also broke at the tip, leaving fragments embedded in the screw, which is also in the patient's bone.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: h4.Corrected: g1 (manufacturing site name).H3, h6: photo investigation: the product was not returned to depuy synthes; however, photos were provided for review.The photo investigation revealed that ¿03.010.104, drill bit ø4.2 calibr l145 3flute f/quic¿ has broken.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces.For the other reported event, the reported condition cannot be confirmed as the provided evidence was not sufficient to confirm the reported event of embedded device.Functionality issues cannot be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the drill bit ø4.2 calibr l145 3flute f/quic would contribute to the complained device issue.Based on the investigation findings, drill bit ø4.2 calibr l145 3flute f/quic was broken because of component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a manufacturing record evaluation was performed for the finished device product code: 03.010.104-15.Lot number: 53175p4.It was electronically reviewed and no nonconformances/manufacturing irregularities were identified during the manufacturing process.The product was released on: 17 feb 2025.Manufacturing site: jabil bettlach.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL BIT Ø4.2 CALIBR L145 3FLUTE F/QUIC
Common Device Name
DRILL BIT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach CO 2544
SZ   2544
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23788303
Report Number8030965-2025-12424
Device Sequence Number12190570
Product Code HTW
UDI-Device Identifier10886982067746
UDI-Public(01)10886982067746(10)53175P4
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.104
Device Lot Number53175P4
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/22/2025
Supplement Date Received by Manufacturer12/29/2025
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/17/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown